Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 56, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 4, 2005, 7:51 PM CDT for Gillespie County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 7:51 PM CDT (00:51 UTC)
- Expired
- Aug 4, 2005, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:20 PM CDT | FLASH FLOOD | 12 Ne Fredericksburg, TX | HIGHWAY 2323 FROM FREDERICKSBURG TO LLANO IS NOW CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 050053 FFWEWX TXC171-050300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 751 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE * UNTIL 1000 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM OVER THE SOUTHEAST GILLESPIE COUNTY. * LOCATIONS IN THE WARNING INCLUDE WILLOW CITY...HARPER AND FREDERICKSBURG. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 3017 9930 3016 9863 3049 9861 3050 9929 $$
2 follow-up statements
000 WGUS74 KEWX 050223 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 922 PM CDT THU AUG 4 2005 TXC171-050300- GILLESPIE TX- 922 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR GILLESPIE COUNTY... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS ACROSS THE WARNED AREA. THE STORMS HAVE WEAKENED OVER THE PAST HOUR. HIGHWAY 2323 FROM FREDERICKSBURG TO LLANO IS NOW CLOSED DUE TO HIGH WATER. LOCATIONS IN THE WARNING INCLUDE WILLOW CITY...LBJ STATE PARK... HARPER AND FREDERICKSBURG. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 3017 9930 3016 9863 3049 9861 3050 9929 $$
000 WGUS74 KEWX 050300 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 PM CDT THU AUG 4 2005 TXC171-050309- GILLESPIE TX- 959 PM CDT THU AUG 4 2005 ...THE FLASH FLOOD WARNING FOR GILLESPIE COUNTY EXPIRES AT 1000 PM CDT... SHOWERS AND THUNDERSTORMS CONTINUE TO DIMINISH ACROSS THE COUNTY. HOWEVER SEVERAL ROADS ARE STILL CLOSED ACROSS THE COUNTY DUE TO HIGH WATER AT LOW WATER CROSSINGS. LAT...LON 3017 9930 3016 9863 3049 9861 3050 9929 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:46 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 4:46 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT THU AUG 4 2005 .UPDATE... UPDATED FORECAST TO TWEAK POPS FOR THIS EVENING BASED ON LATEST RADAR TRENDS AND ADD MENTION OF LOCALLY HEAVY RAINFALL FOR OUR NORTHERN TIER OF COUNTIES. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 347 PM CDT THU AUG 4 2005) DISCUSSION... HIGH ALOFT IS NORTHWEST OF SOUTH CENTRAL TEXAS THIS MORNING...AND IS FORECAST TO BUILD SLOWLY SOUTH AND SOUTHEAST THE NEXT FEW DAYS. IN THE MEANTIME...WEAK LARGE SCALE TROF LINGERS ALOFT OVER THE AREA IN LIGHT WIND FIELD AND IS FORECAST TO DRIFT EAST OF SOUTH CENTRAL TEXAS NEXT WEEK...AS A WEAK SUMMER SUBTROPICAL HIGH SLOWLY EVOLVES OVER THE AREA FROM THE WEST. THROUGH THIS EVENING...THE 500 TO 200 HPA LOW HAS MOVED WEST OF RIO GRANDE...WITH LARGE SCALE TROF OVER AREA. LEFT OVER DAYTIME SHOWERS OR THUNDERSTORMS EXPECTED TO LINGER THROUGH PART OF THE EVENING...THEN DECREASE LATER TONIGHT...EXCEPT FOR NORTH PART OF SOUTH CENTRAL TEXAS...OVER THE HILL COUNTRY...WHERE MESO BOUNDARY TO THE NORTH MAY KEEP SHOWERS ACITIVE A LITTLE LONGER. ON FRIDAY THROUGH SUNDAY...TROF CONTINUES AT 700 TO 250 HPA OVER THE AREA. THIS PATTERN COMBINED WITH DAYTIME HEATING SUPPORTS CONTINUED SUMMER DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS FRIDAY THROUGH SUNDAY. ON MONDAY...700 TO 250 HPA TROF IS FORECAST TO DRIFT SLOWLY EAST. LAST SEVERAL FORECAST CYCLES CONT TO SHOW THE MONDAY UPPER LEVEL TROF NEAR ENOUGH TO SOUTH CNTRL TX TO WARRANT MENTION OF WDLY SCT SHOWERS OR THUNDERSTORMS MONDAY. BY TUESDAY TO THURSDAY OF NEXT WEEK...FORECASTS SHOW RIDGE ALOFT SLOWLY BUILDING OVER THE AREA FROM THE WEST. WILL KEEP ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS TUESDAY TO THURSDAY... CLOSER TO WEAK LOW ALOFT FCST TO BE EAST OF SOUTH TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13/PM
Hazardous weather outlook, Aug 4, 5:13 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 4 2005 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING OVER MAINLY THE NORTHERN HALF OF SOUTH CENTRAL TEXAS AND ALONG THE RIO GRANDE PLAINS. SOME OF THESE STORMS COULD MOVE VERY SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE BRIEF FLOODING OF SMALL STREAMS AND URBAN AREAS. GUSTY WINDS ARE ALSO POSSIBLE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 4, 7:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 13 SSE FREDERICKSBURG 30.10N 98.79W
08/04/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAYS 1376 AND 1888 IN SOUTHERN GILLESPIE AND IN
NORTHERN KENDALL COUNTY ARE CLOSED DUE TO HIGH WATER.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 PM CDT | Flash Flood Warning | EWX | Kendall | 113 min |
| Aug 4, 9:08 PM CDT | Flash Flood Warning | EWX | Kendall | 82 min |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Aug 5, 7:16 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Aug 5, 8:33 AM CDT | Flash Flood Warning | EWX | Burnet | 117 min |
| Aug 5, 12:22 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real | 3 hr |
| Aug 5, 1:26 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Aug 5, 1:28 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 5, 2:16 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 5, 2:52 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 5, 2:58 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 5, 4:32 PM CDT | Flash Flood Warning | EWX | Gonzales | 118 min |
| Aug 5, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.